» I might be wrong, but I think 5-alpha reductase inhibitor (eg: Propecia,
» Proscar, Avodart etc) actually makes the skin less oily.
» It sounds like you have a scalp inflammatory condition. Are you using
» topical minoxidil or anything that has propylene glycol in it?
Thanks for responding guys.
Last year I suspected that Proscar had stopped working for me,I kept taking the tablet as I thought it was all in my mind. In January I started Rogaine 5% liquid. After 4 days of use I developed a red rash on my scalp & my scalp started to burn so I stopped using it. About 2 months later I had a massive shed of hair combined with an extremely itchy scalp. I lost allot of hair. !!!
The shed could be an inflammatory reaction to the issues I had with rogaine.When you bald your hair doesn’t shed rapidly & you don’t have a itchy scalp.
Weeks later I also noticed that my hairs where miniaturising, the proscar had stopped working. A doc on the web told me to up the proscar dose to 2.5mg & after 2 weeks the miniaturising stopped.
My scalp itchiness & shedding calmed down a little.
After 3 weeks of using proscar 2.5mg,I awoke to find my scalp & hair was soaked in oil. I have tried a special shampoo to fight of the oiliness but my hair loss & itching has increased again & my scalp is still very oily.
Maybe the shampoo is irritating the inflamation ?
Propecia lowers oil ? I didn’t know that, but I know it can do the opposite.
I am scared that the oilyness is reflex hyperandrogenicity: When the effects of androgens in the body are lessened, e.g. through lowering DHT or by systemic hormone receptor blockade, the body seeks equilibrium through a process called upregulation. This can take the form of increased hormone production and/or increased tissue sensitivity to the remaining hormones. The reason side effects usually gradually disappear with finasteride is probably due to such upregulation. In a small percentage of individuals, it may be that this process overshoots the mark, resulting in significant hyperandrogenicity. This is marked by such signs as greatly increased facial oil, increased pimples, and greatly elevated libido. It’s possible that in certain cases such hyperandrogenicity overcomes the hair-protective effect of, say, finasteride, though this does not appear to be the case for the vast majority of people.
I have a oily scalp not face, no pimples or elevated libido.I am baffled,I don’t know what to do,I am really freaking out.I am going to see a dermatologist soon but I fear she won’t have a clue either.
Maybe I should have a blood test to see my hormone levels ???
I don’t know.